Aa
Aa
A
A
A
Close
Avatar universal

Easiest way to quit suboxone

I have been on suboxone for 2 mths after being addicted to kratom.I am 67 yrs old.I stararted at 4 mgs and immediately wanted off after finding out suboxone is worse than kratom.I have gotten down to 3 mgs a day but can't get any lower.I have ace lost 22 lbs since starting suboxone 2 mths ago.Should I consider going 9nto a detox center to get off of this
Any other suggestions would be appreciated  too.
11 Responses
495284 tn?1333894042
COMMUNITY LEADER
Hi and welcome!  Given your age i would highly advise seeking some sort of medical care while detoxing off sub.  The sooner you get off this the better you will be.
1 Comments
I am having a hard time getting anyone to help..I have gotten myself down to 1 mg a day by tapering but can't seem to get any lower.The detox centers I call say the doctor who prescribed  suboxone should get me off it..He feels  it takes 6 mths..He also has a new Bentley he drives around  so I know his motivation..Any suggestions to get help would be really appreciated..I can't believe I got myself in this mess..Thanks
495284 tn?1333894042
COMMUNITY LEADER
Is your doctor aware of what you want to do?  Is he willing to help?  Given the "Bentley" i think i already know the answer.
1 Comments
He knows I want off of it..But says he has a protocol he follows .I am currently trying to find another by looking to go to detox..Seem no one wants to get involved if I don't want to go to rehab afterwards..A real nightmare.
1235186 tn?1549257619
COMMUNITY LEADER
Yes it seems to be a big mobey maker. The usually prescribe too high a dose and want yoy to stay on for too long. You hace done eonderful on your own tapering. You are down to 1 mg now?
1 Comments
Yes I am down to 1.
Was not easy but can't seem to go any lower without withdrawal kicking in.
1235186 tn?1549257619
COMMUNITY LEADER
Oh my typos. Sorry
495284 tn?1333894042
COMMUNITY LEADER
Are you a veteran?
1 Comments
No I am not a veteran..I'm on Medicare which is also an issue with detox centers.
1235186 tn?1549257619
COMMUNITY LEADER
Do a smaller drop at a time and longer time in between drops.
1 Comments
I've been trying 25% every 6 days..It worked up until now.I am going to try 10% every 6 days and see what happens..Was hoping to get into detox for 5 days and be done with it but no success doing that so far.
1235186 tn?1549257619
COMMUNITY LEADER
That is a good plan. Yes at the lower doses dropping less of a % of your dose and maybe 10 days.
In detox they give suboxone
and when you leave you are still detoxing.
Suboxobe has a long half life.
It actually takes 3 days after ingestion to be eliminated.
4 Comments
Do you know if it would be bbc wise to just quit when I get down to a quarter of a gram.Is there a chance with it's long life that after 3 days withdrawal could kick in?
when you eventually stop dosing you will still have to completely withdraw & detox. It usual helps to get the lowest you can before stopping. Yes that should be fine.
Take sarahs suggestions.
Try to build your bodys strength and nourishment up as much as possible to help counteract your detox.
Good for you wanting to get  off after only 2 months .
You are doing fantastic. Keep the faith.
You  got this.
Debbie
Broths, soups, yogurt, puddings, smoothies, protein drinks.  
Thank you for your advice and encouragement..I am going to do my best to beat this asap..
495284 tn?1333894042
COMMUNITY LEADER
You said you have lost 22 lbs so far......Are you able to eat much of anything?  Sometimes having something that "slides" down your throat is easier.  They have those meal replacements like boost etc.  Pudding is good too.   Make sure you are drinking plenty of water.  Try and stay away from caffeine if you can.  Soaking in a hot bath with epsom salt can help.  
3 Comments
I don't have an appetite. I'm down 25 lbs now..Really sucks.  Thank you for your response and advice..The amazing thing about this is I have never done drugs .I was told about kratom by a chiropractor. Was told it waen't addicting at the health food store I originally bought it from.I don't even drink. Can't believe this happened. I'm ashamed and embarrassed.
I so understand your feeling ashamed and embarrassed but i am here to tell you those feelings will go away.  You are amoungst people here who know what you are going thru.  You will get thru the wd's and come out on the other side.  It will be rough for awhile but we will help you.  You have a great spirit and i am proud of you for reaching out~
Thank you for taking the time to respond t8 me..I am determined to beat this. Thanks again.
242912 tn?1402543492
Teb829...I know you don't have an appetite, but really, you must force yourself, you'll feel so much better.  Even if you only take a few sips of the Boost or smoothie, or a few tablespoons of soup then put it away for a few hours later, will be better than nothing.   One of my favorites when my appetite is low, are those small cups of applesauce.  

You must get some nutrition in you though, you will really see a difference in how you feel, I promise.  And lots of water to flush your system, like Sara said.  
1 Comments
Thank you for your response and advice..I will try. Thanks again.
495284 tn?1333894042
COMMUNITY LEADER
How are you doing?
1 Comments
Going to try to  go down to 1/2 gram tomorrow. Heard of something called Lucemyra.Its a new drug that's supposed to lessen withdrawal symptoms..I might try to find a doctor who will prescribe that for me and see what happens...Hope I find a way to get this done and over with..No energy or appetite. Can only imagine what this is doing to my body..Thank you for your concern..
3197167 tn?1348968606
Teb829, I'm so very sorry you were deceived.  First by being told Kratom was not addictive and then being put on such a strong drug like suboxone!!  I, too, was deceived back in 2012 and was put on 4x the amount of subs you were put on!  I knew nothing about it and blindly trusted my primary care dr that referred me to the sub dr.  I sympathize with you SO much.  Since it sounds like you have the strips and are cutting them, of course, the slower you go the better unless you want to do what I did and another MedHelp member Motye51....we just jumped and went thru the bad stuff until we got thru it.
I looked up the new drug you referenced, Lucemyra, and it seems to be similar to another drug called Clonidine that many people are prescribed when coming off opiates.  It's actually a hypertension or blood pressure drug but it seems the FDA just cleared the one you mentioned for use for 14 days for opiate w/drawal.  That's what Clonidine is too.  
As far as not eating......you MUST get something down you.  A protein drink or shake, or some Carnation Instant Breakfast (milk chocolate is my fav).  Some p-nut butter toast....even a bite or too.  How bout some mac and cheese....Stouffers has a good one that's easy in the oven (no energy req'd..lol).
If you can drink something like Gatorade or one of the drinks with electrolytes, that will help you too.  If you're able, buy some packets of Emergen-C and drink one a day.  The nutrients will help you a lot!!!
I know it's so hard....but PUSH the water, ok?
You can continue to shave off your strips and taper or you can just jump and get it over with.  Do you have anybody with you?  Or are you doing this alone at home?
Please come back and let us know how you are today and what you've decided to do.  A lot of people on this forum have been thru withdrawals and should have a tip for just about any question you could ask.
I'm not around a lot right now as my hubby is in a skilled nursing hospital, but I'll try to check in on you.  I do wish you well and hope you'll continue posting.
2 Comments
Thank you so much for your reply..It is very hard to accept that this happened to me at my age..It has been very hard but I've got a wife who has been a blessing while going through this.I'm a lucky man..I went down to 1/2 a gram yesterday and it hasn't been an easy 2 days.I talked to a hospital that said they will admit me to detox if I decide to do that. I am giving it until Wednesday next week and I might just go for 5 to 7 days and get this over..Thank you again for your response.,I really appreciate it.Wish me luck..
I also am having a hard time with my blood pressure which I just took and it,'s 194 over 121..I'm sure it has to do with me cutting my dose but now I'm afraid of a heart attack o5 stroke..This really,really sucks
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.